Alert archive / Michigan / Frost Advisories in 2019
Frost Advisory 2, NWS Northern Indiana
NWS Northern Indiana issued this frost advisory at May 10, 2019, 3:10 PM EDT for 4 counties in Michigan; Elkhart County, LaGrange County, Steuben County, Indiana. It took effect at May 11, 2019, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2019, 3:10 PM EDT (19:10 UTC)
- In effect from
- May 11, 2019, 2:00 AM EDT
- Expired
- May 11, 2019, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
Counties Elkhart County, IN, LaGrange County, IN, Steuben County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 56 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794 WWUS73 KIWX 101910 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 310 PM EDT Fri May 10 2019 INZ004>007-MIZ077>081-110315- /O.NEW.KIWX.FR.Y.0002.190511T0600Z-190511T1200Z/ St. Joseph IN-Elkhart-Lagrange-Steuben-Berrien-Cass MI- St. Joseph MI-Branch-Hillsdale- Including the cities of South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, and Litchfield 310 PM EDT Fri May 10 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... The National Weather Service in Northern Indiana has issued a Frost Advisory...which is in effect from 2 AM to 8 AM EDT Saturday. HAZARDOUS WEATHER... * Areas of frost are expected overnight as skies clear and as winds become light. * Temperatures will fall into the 30s after midnight over far southwest Lower Michigan into extreme northern Indiana. IMPACTS... * Sensitive vegetation may be damaged or killed if not covered or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
1 follow-up statement
473 WWUS73 KIWX 110143 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 943 PM EDT Fri May 10 2019 INZ004>007-MIZ077>081-111200- /O.CON.KIWX.FR.Y.0002.190511T0600Z-190511T1200Z/ St. Joseph IN-Elkhart-Lagrange-Steuben-Berrien-Cass MI- St. Joseph MI-Branch-Hillsdale- Including the cities of South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, and Litchfield 943 PM EDT Fri May 10 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... HAZARDOUS WEATHER... * Areas of frost are expected overnight under clear to partly cloudy skies and light winds. * Temperatures will fall into the mid 30s overnight across portions of far southwest Lower Michigan into extreme northern Indiana. IMPACTS... * Sensitive vegetation may be damaged or killed if not covered or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at May 10, 12:46 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 10, 12:46 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1246 PM EDT Fri May 10 2019 .SYNOPSIS... Issued at 338 AM EDT Fri May 10 2019 Much cooler air will remain across the area through early next week with highs in the 50s and lows around 40. Tonight will be the coldest night with lows possibly in the mid 30s. Patchy frost is possible across portions of northern Indiana and southern Michigan. Dry weather will persist through early Saturday but more light rain is possible late Saturday through Monday as an upper low crosses the region. && .SHORT TERM...(Today and Tonight) Issued at 338 AM EDT Fri May 10 2019 Cold front has now fully cleared our CWA and marks the beginning of an extended period of below average temps (well below average at times). 850mb temps crashing to 0C and will see very little diurnal rise today. Clouds will take some time to scatter given depth of moisture noted on forecast soundings trapped below the inversion. However...dry air advection and mixing under strong May sun will eventually lead to scattering (from NW to SE during the afternoon). Main issue for the short term will be low temps tonight and frost potential. Resident airmass is certainly chilly and surface high centered over southern Lower Michigan will yield very light northerly flow (<5 kts). The question will be cloud cover. Model soundings and RH fields indicate quite a bit of mid/upper level clouds streaming into our area tonight...emanating from southwest CONUS trough...becoming almost overcast in our northwest by 12Z Sat. This leads to low confidence in frost potential...especially given marginal temps. Guidance for most locations is struggling to get much below 37F. Some frost is possible in our far northern zones but confidence is not high enough to issue an advisory at this time. Day shift can reevaluate when cloud trends become a bit clearer. && .LONG TERM...(Saturday through Thursday) Issued at 338 AM EDT Fri May 10 2019 Forecast for the weekend into early next week characterized by one (highly scientific) description...blah. High-latitude meridional jet streak will dig into the Upper Midwest over the weekend and eventually form a closed midlevel low that will swing through our region on Monday. This will lead to several chances of light rain...cloudy skies...and cool high temps. First chances arrive late Sat as baroclinic zone to our south tightens with approaching trough and some weak vorticity shreds push NE through our region. Coverage and amounts still somewhat uncertain and dependent on how upstream convection plays out Fri night into Sat but even in the most aggressive solutions...don't anticipate any impactful rain amounts or even thunder. Best chances for more widespread, moderate rain will be south of US-24...closer to the frontal zone. Periodic, low chances for SCT showers then continue through Monday as upper low passes. Again...no impacts anticipated and many locations could remain predominately dry with best deformation displaced to our north. Highs will remain in the 50s though with cloudy skies. Brief/minor moderation slated for Tue/Wed with shortwave ridging and some brief WAA. Still on the cool side but much closer to average. Another shortwave trough/cold front possible during this time but models obviously struggling given small-scale feature at this time range. There does appear to be some signal for a more substantial warmup by the end of next week...though it is mixed looking at all sources of latest guidance. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1243 PM EDT Fri May 10 2019 VFR conditions expected through the forecast period. Skies will clear from west to east as back edge of lower clouds seen on satellite is over the IN/IL state line. Light winds out of the northwest will veer to northeast overnight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...Heidelberger Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 10, 3:40 AM EDT, 11 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 340 AM EDT Fri May 10 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-111000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 340 AM EDT Fri May 10 2019 /240 AM CDT Fri May 10 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-111000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 340 AM EDT Fri May 10 2019 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:56 PM EDT | Areal Flood Advisory | IWX | Adams, Blackford, Grant, Huntington, Wells | 4 hr |
Nearby
Frost Advisories in Michigan, 2019Frost Advisories in Indiana, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.